Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 8, 2016, 10:02 PM EDT for Erie County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 10:02 PM EDT (02:02 UTC)
- Expired
- Jul 8, 2016, 11:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Erie County, PA
The radar
The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WUUS51 KCLE 090202
SVRCLE
PAC049-090300-
/O.NEW.KCLE.SV.W.0024.160709T0202Z-160709T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTHWESTERN PENNSYLVANIA...
* UNTIL 1100 PM EDT
* AT 1002 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF WATERFORD...OR 9 MILES SOUTH OF ERIE...MOVING EAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ERIE...CORRY...EDINBORO...NORTH EAST...UNION CITY...WATERFORD...
WATTSBURG...NORTHWEST HARBORCREEK...HARBORCREEK...LAWRENCE PARK...
WESLEYVILLE...MILL VILLAGE...MCKEAN...ELGIN...
NORTHWEST HARBORCR AND MIDDLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4228 7977 4220 7976 4201 7976 4200 7975
4200 7962 4199 7961 4185 7962 4185 8024
4208 8024
TIME...MOT...LOC 0202Z 265DEG 22KT 4200 8013
HAIL...1.00IN
WIND...60MPH
$$
OUDEMAN2 follow-up statements
864
WWUS51 KCLE 090226
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 PM EDT FRI JUL 8 2016
PAC049-090300-
/O.CON.KCLE.SV.W.0024.000000T0000Z-160709T0300Z/
ERIE PA-
1026 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EASTERN ERIE COUNTY...
AT 1025 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WATTSBURG...OR 15 MILES SOUTHEAST OF ERIE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ERIE...CORRY...NORTH EAST...UNION CITY...WATERFORD...WATTSBURG...
NORTHWEST HARBORCREEK...HARBORCREEK...LAWRENCE PARK...WESLEYVILLE...
MILL VILLAGE...ELGIN AND NORTHWEST HARBORCR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4227 7977 4220 7976 4201 7976 4200 7975
4200 7962 4199 7961 4185 7962 4185 8007
4215 8006
TIME...MOT...LOC 0225Z 265DEG 29KT 4201 7987
HAIL...0.75IN
WIND...60MPH
$$
OUDEMAN159
WWUS51 KCLE 090258
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1058 PM EDT FRI JUL 8 2016
PAC049-090307-
/O.EXP.KCLE.SV.W.0024.000000T0000Z-160709T0300Z/
ERIE PA-
1058 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE COUNTY WILL
EXPIRE AT 1100 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CLEVELAND.
LAT...LON 4227 7977 4220 7976 4201 7976 4200 7975
4200 7962 4199 7961 4185 7962 4185 8007
4215 8006
TIME...MOT...LOC 0256Z 265DEG 22KT 4201 7987
$$
SEFCOVICWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:47 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 7:47 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 747 PM EDT FRI JUL 8 2016 .SYNOPSIS... Low pressure over the northern Great Lakes will continue east tonight. A cold front trailing the low will move across the local area tonight. A secondary cold front will follow on Saturday. High pressure will build southeast out of Canada on Sunday and move east of the area by Tuesday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Made some minor refinements to the pop/weather tonight trying to time the better threat for showers and thunderstorms across the area ahead of the cold front. No other changes for the evening update. Original "Tonight discussion... The waiting game is on again. It doesn't look like much will happen the next few hours. Storms continue to go pretty good in northern lower MI. Drier and cooler air at mid levels is over that area while we remain effectively capped further south. With the cold front still to come through will continue to mention chance pops all areas this evening. Expect much of the area to remain dry again but locations east of CLE will see the best chances for storms. Potential exists for isolated severe storms if they do develop but the window for that will be pretty short. Right now it's looking like scattered showers and storms for a few hours this evening then drying after midnight behind the front. Dewpoints will come down only slightly by daybreak so will stick close to guidance lows. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... A secondary cold front will drop south across the area on Saturday. There will finally be an airmass change behind this feature with dewpoints eventually dropping back into the 50s. There will be a good 4 to 5 degrees of cold air advection at 850 mb behind this front so think guidance highs tomorrow may be a little high. Expect some instability showers for a few hours during the middle part of the day. Best chances will again be east of CLE. After that high pressure will dominate through the end of the period. Do not expect any warming till at least Monday while the surface ridge finally moves off to the east. Have trended toward the cool side of guidance for temps. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The models continue to differ some on tue on whether moisture can return to the area quick enough for possible convection to develop. Will keep pops to slight chc or less. A daily threat for convection seems reasonable wed thru fri as a moist and humid airmass should be present while a weak cold front tries to push across the area by fri. Temps will run above normal tue thru thu but fri is more questionable doe to the uncertainty of the progress of the weak cold front. && .AVIATION /00Z Saturday THROUGH Wednesday/... A broken line of showers and thunderstorms precede a cold front across southeast lower MI and northwest OH. Southern extent of the line is struggling. The better dynamics are located the further north you go. Potential still there that a storm gust could reach 50s knots. Will amend if confidence increases for any specific terminal. Current cumulus field not looking like it will produce any shra/ts so we will have to wait for that line to our west. Therefore removed the earlier mention of TS and narrowed the timing. For those areas where the confidence is higher...TOL/CLE/ERI have put in TEMPOs. Temporary IFR in the heaviest downpours. Looking for thunderstorm impact to be around 2Z to 3Z for CLE and 3Z to 5Z for ERI. Still agree with the previous forecast of areas of mvfr fog developing late tonight and transitioning to mvfr cigs for a good part of sat morning into early afternoon. Additional sct shra and a few possible tsra are likely to develop over ne oh and nw pa with daytime heating on sat. Winds will turn to the northwest with the passage of the front and have minor gusts to 20 knots for Saturday. Outlook...Areas of non-VFR possible late Saturday afternoon and evening with sct shra/tsra in NE Ohio/NW PA. Areas of non vfr possible again by wed. && .MARINE... Low pressure moving east of the lakes tonight will pull a cold front across lake erie. SW winds will veer to the west then nw while winds increase to 15 to 20 knots by daybreak. Marginal sca waves may develop for the east half of the lake for sat. Winds will gradually diminish sat night thru sun as high pressure moves over the lake. Light winds will turn out of the south mon thru wed and increase to about 10 to 15 knots as the highs shift off to the se and a weak cold front starts to approach from the nw by late wed. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik/Kubina NEAR TERM...Kosarik/Kubina SHORT TERM...Kubina LONG TERM...Adams AVIATION...Oudeman MARINE...Adams
Hazardous weather outlook, Jul 8, 2:45 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT FRI JUL 8 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-091845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 245 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MOST OF THE AREA REMAINS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING WITH A FEW OF THE STRONGER ONES POSSIBLY BECOMING SEVERE. BEST CHANCES FOR THIS WILL BE OVER FAR NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:49 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
| Jul 9, 4:19 AM EDT | Beach Hazards Statement | CLE | Erie | 18 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.